Topic: Update on Dad

Hi all,

A writing this post because I note that I take comfort from reading other people's posts.

Dad has only had day 1 of gem/cisplatin and panitumumab last Wednesday. If his counts are good he is on day 8 (21 day cycles with the triplet on day 1 and only gem/Cis on day 8). The most significant side effect is the panitmumab rash/acne. I have read that this is a good sign and hope this means it is acting on the cancer cells too. Naturally it is not that pleasant however am pleased to say that my father doesn't seem bothered by it too much.

The dexamthasone they give him (on day of chemo) and also meant to have for 2 days afterwards makes his sugars go really high. As he didn't suffer from nausea I didn't I didn't give it to him on day 3. Will ask if we can avoid also on day 2 (he is on aprepitant also for the nausea).

Am also giving dad daily bitter melon juice ( thanks to Percy for this) which is also meant to be good for his diabetes.

I am a bit confused on if I should give him vitamin D as some people state this helps "feed" the cancer. Anyway today I ordered a vitamin d level (thinking that he maybe deficient since his whipples) and then will decide. Any feedback from anyone's oncologist regarding this?

Interesting our oncologist states not to take anti oxidants as they may make chemotherapy less effect (my dad had been given grape seed extract which is a herbal anti oxidant) Does anyone have thoughts on this from their onc?

I note a lot of people take complementary meds (milk thistle etc) however I am very confused by everything and don't wish to do anything that may make his chemotherapy less effective


Wish us luck tomorrow

Re: Update on Dad

Hey Rain,

Hope all goes well tomorrow.

As for supplements, I cant help.  After asking the onc whether she can take any, he angrily asked me whether I was her doctor or whether it was him treating her.  He told me not to give her anything and to stop reading garbage that was written by some hippy.

Did I ever tell you I didn't like him.  He is arrogant and does not give us much information.  If it were my decision to make, I would look for another onc, but my mum likes him.  Tough love I guess.

Anyway, have started jucing mum bitter melon and it sure tastes horrid.  In addition to that dad also boils raw barley (skin on) and mum drinks it as a tea. It sure has made her feel better.  I guess it's some old Greek remedy.  I am guessing this wont hurt. Her apetite is good and she has put on a little weight.

Wishing you and your family the best

Take Care
Ilias

Re: Update on Dad

Hi Rain, wanted to tell you that after Teddy's Whipple, he took Vitamin B for energy by injection once a month. You could see the difference as he had more energy  after the injection. He never took anything else. Everyone  is different but at this point I'd like to add that NO one should make any changes to Meds or Supplements without checking with their ONC especially if on Chemo. Good luck to Dad!

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: Update on Dad

Good luck tomorrow Rain, I hope all goes well for your dad.

Any advice or comments I give are based on personal experiences and knowledge and are my opinions only, they are not to be substituted for professional medical advice. Please seek professional advice from a qualified doctor or medical professional.